Infusion, Confusion, Intermission…

Infusion, Confusion, Intermission…

I am in the process of getting a new treatment this week. It’s called IVIg and it’s exciting and it sucks. When I say it sucks, it’s because I’m the lucky ‘50%’ that the nurse said would get a killer headache. It’s the worst one I’ve ever had.   I am banking so much on this to give me some good days that I’m so afraid it won’t work. I’ve had two straight days of infusion, sitting in the chair for 7 hours praying. Today was the third and last day for this month and in true Michelle form, we overslept. Both of us. We got ready as fast as we could and jumped in the car.  Big C called the infusion nurse who told us it was too late (we would have been an hour late) she said she was alone today and if I came I would throw off the afternoon schedule. Sooo, I go back on Friday. Well, my body decided to go into full flare, and something else I’ve never felt before. The new ‘good’ cells must be in full attack mode of my bad cells.  I am red, head to toe, have the worst headache ever and hurt EVERYWHERE.

This is not a good post, not my best writing for sure.  I’m having a hard time seeing right now.  I just wanted to check in, let everyone know I’m still alive.  All my Facebook friends, I’m alive! I just don’t have the strength to even get on the computer.  It’s hurting my eyes. I’m missing talking to everyone!!  Oh and Miss M-you are so wonderful too!! I saw your comment on the picture from my phone. Love you!  Miss E-I got your postcard, thank you! I love you!! You know I’ve been really sick and out of touch when I’m using my blog post like an email….

I’m posting a video I found about a woman’s experience with her IVIG treatment while she’s getting her infusion.  It is not me in the video =)  I’ll be back after my ‘intermission’. I’m praying that tomorrow I feel human.

Taped From an IVIG Infusion Treatment from Stephanie Cion on Vimeo.

4 thoughts on “Infusion, Confusion, Intermission…

  1. Hi Carolyn,
    Yep, when I get there the ‘pre meds’ they give me are 2 tylenol and benadryl. And I do drink a ton of water, nothing worse than having to get stuck 2 or 3 times because your dehydrated.
    Thanks for the tip about the dextrose, I really do appreciate it! Your not sermonizing, lol. You sound like me =) I am always thankful for any and all advice, comments, tips etc. Every bit of info is helpful. You do your own infusions at home? Wow! Do you have a semi permanent port or something?
    I’m sorry for the EXTREMELY late reply Carolyn. I have been super sick and then when I get a chance to hop on the computer, something inevitably happens. I’m sure you know how it is.
    I wish you all the best, and thank you again for leaving a comment. Stop by anytime hun.
    Blessings,
    Michelle

  2. Hi:

    I’ve been on IVIG for almost 4 years. Are you taking Ibuprofen or Tylenol prior to asnd during the days of your infusions? Should start about 2 days before and then add some benedryl for good measure the days of infusion. Make sure that you are drinking a lot of water – again if you can start a couple of days ahead, that is best. If not, are they giving you dextrose with the IG? If not, ask about it – I swear that helps me more than anything.

    Also, do you get the headache’s during the infusion? If so, have them slow the drip a bit that will help. It also helps if the solution is room temp before it starts to drip (I know this one because I now do my own infusions at home.

    Also..and then I’ll quit sermonizing , have you seen the magazine I.G.Living? here’s the web site – http://igliving.com/

    I’m not affiliated with it but have found it helpful on numerous occasions.

    The first few months were the worst. hang in there.

  3. Hopefully, the side effects clear up soon and you see some results. I wish you the best. You have been through so much and you deserve a break.

Talk to me! :)

%d bloggers like this: